| || |
Suboxone and Ativan
Today I found I was a lot more anxious than the first two days. I did stick to my 8 mg (2 4mg doses) of Suboxone though!!! I have some Ativan 1mg. I have only taken it a couple times in the past. Is it okay to take now, just once in awhile for increased anxiety? Or will it interact with the Sub??
Please DO NOT take any kind of benzodiazepine with Suboxone!!!!!!! PLEASE!!!! It has been stressed to me by my dr. and also included in the handout provided by the pharmacy that the combination can be deadly. My dr. prescribed Vistaril, which is an antihistamine with anxiolic and analgesic properties and it works very well. While in detox, they gave me 50mg of Benadryl, and it really, really does help...AND its not addicting like Ativan is. You were right to ask before you took the combo. Anyone going to such links to attain sobriety should have the proper information. If you ask for it, your dr or pharmicist can give you a list of all the meds you CAN take with Suboxone, including prescription as well as OTC meds, and also a list of the ones you most definately DONT wanna chance.
I hope this helps you
Last edited by sobermama08; 11-27-2008 at 07:39 PM.
Thanks for the reply. Today's anxiety was only because I had too much time on my hads and I drank what seemed like gallons of coffee. I honestly think the caffeine also set me off. My dr did give my Ambien to help me sleep at night. Up til now I would constantly be up and down all nite long, maybe getting a total of 4 broken up hours of sleep. I have taken a half of a dose of the Ambien for the last 2 nights and I slept better than I have in a few years. I know sleep aids can make you dependant. I will be careful so that doesn't happen. It is so nice to get some much needed sleep. Thanks again for the support,
Originally Posted by sobermama08
i totally disagree,if you are use to taking ativan then you will do fine with it.i have been on subs for over 6 months the whjole time i have been taking 3 to 4 mg of ativan a day,and i have been just fine.you dont need to go all out and try to scare somebody that it will kill you.ive done research and in every case the pperson was abusing the benzo or shooting it up with the subs..so ease up on trying to scare a person..
if you are use to taking the medication it will not do you any harm..i have been on subs for 8 months and the whole time on ativan 2 mg a day..although i will caution you if you are not use to taking it together please take the smallest effective dose..also i found out that all the deaths with subs and benzos was when people where shooting them up toghether and or abuseing them...anyway thats why the docs trip out about benzos..good luck
Taking a benzodiazepine with Suboxone increases the risk of respiratory depression, because they are both CNS depressants. If you've been taking Suboxone for a good period of time, like a few months, you will have become tolerant to the respiratory depression caused by it. Taking Ativan is safe, but it is very important that you take the smallest effective dose and do not over do it. Ativan is very fast acting, and I think you'd have a lot more problems with a long acting benzodiazepine like Valium. Still, it may not be a good idea to take it if you don't have a tolerance to benzodiazepines. I'd ask your doctor first.
Originally Posted by sobermama08
SoberMama: Antihistamines like Hydroxyzine (Vistaril) and Benedryl can also be dangerous when taken in conjunction with Suboxone. They increase/potentiate the effect of opioids - especially the sedation. They can be just as dangerous as benzodiazepines. So if you're worried about benzos and Suboxone, you should also be worried about mild tranquilizers and Suboxone too. Your doctor also probably stressed you NOT to take it because it's addictive, and you're an addict.
P.S. - I take .5mg - 1.5mg of Klonopin daily and 2-4mg of Suboxone.
Last edited by GenRx; 06-28-2010 at 06:28 PM.